Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 72, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 13, 2017, 12:26 AM CDT for Jeff Davis County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2017, 12:26 AM CDT (05:26 UTC)
- Expired
- Apr 13, 2017, 1:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 213 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 5.4 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4198 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
874
WUUS54 KMAF 130526
SVRMAF
TXC243-130630-
/O.NEW.KMAF.SV.W.0072.170413T0526Z-170413T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
1226 AM CDT THU APR 13 2017
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southeastern Jeff Davis County in southwestern Texas...
* Until 130 AM CDT
* At 1225 AM CDT, a severe thunderstorm was located over Davis
Mountains State Park, or over Fort Davis, moving east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Fort Davis, McDonald Observatory, Davis Mountains State Park, Black
Mountain, Star Mountain, Indian Lodge and Fort Davis National
Historical Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3067 10421 3088 10376 3067 10344 3066 10345
3045 10406
TIME...MOT...LOC 0525Z 252DEG 16KT 3059 10393
HAIL...1.00IN
WIND...<50MPH
$$
671 follow-up statement
027
WWUS54 KMAF 130554
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
1254 AM CDT THU APR 13 2017
TXC243-130630-
/O.CON.KMAF.SV.W.0072.000000T0000Z-170413T0630Z/
Jeff Davis TX-
1254 AM CDT THU APR 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHEASTERN JEFF DAVIS COUNTY...
At 1254 AM CDT, a severe thunderstorm was located near 5 miles east
of Fort Davis, moving east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Fort Davis, McDonald Observatory, Davis Mountains State Park, Black
Mountain, Star Mountain, Indian Lodge and Fort Davis National
Historical Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3067 10421 3088 10376 3067 10344 3066 10345
3045 10406
TIME...MOT...LOC 0554Z 259DEG 16KT 3061 10379
HAIL...1.00IN
WIND...<50MPH
$$
67What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 11:35 PM CDT, 51 minutes earlier.
Area forecast discussion, Apr 12, 11:35 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1135 PM CDT Wed Apr 12 2017
.DISCUSSION...
The latest Aviation Discussion is included below.
&&
.AVIATION...
Thunderstorms will possibly affect KFST and KMAF through 13/06Z, but
the other terminals are likely done. Expect IFR clouds to develop,
but this will likely not occur aggressively until the mid and high
clouds clear out. Low clouds, and perhaps fog, will begin to lift
around 13/15Z. More thunderstorms could develop Thursday afternoon,
but they may stay west of all terminals.
&&
.PREV DISCUSSION... /issued 139 PM CDT Wed Apr 12 2017/
An active afternoon and evening of severe weather is underway as
storms have begun developing across the higher terrain of W TX and
SE NM. Copious amounts of low level moisture, along with strong
lift, instability, and shear will lead to a risk of severe
thunderstorms and flooding through the night. Please see the
mesoscale discussion that will follow shortly regarding today and
tonight's severe weather threat. Storms look likely to organize
into an MCS this evening and push east across the area bringing
widespread heavy rain. A Flash Flood Watch has been issued for
much of the area through Thursday morning. Look for widespread
rainfall amount of 1-2 inches with isolated higher amounts
possible.
The shortwave trough associated with these storms will move across
the area overnight. Storms will linger across the eastern Permian
Basin Thursday morning before redevelopment out west is possible
by afternoon. Strong surface heating along with moist, upslope
flow could lead to isolated severe storms in the higher terrain.
SW flow aloft will continue Friday into early next week bringing
with it more chances for showers and thunderstorms. We could see
storms develop across the area each afternoon as temperatures warm
well above normal and low level moisture remains in place. It
appears the next significant chance of rain will come Easter
Sunday as a stronger wave crosses the region. These storms will
again have the potential to be severe and contain locally heavy
rain.
Drier and much warmer conditions look to arrive by the middle of
next week as the upper flow flattens across the southern U.S.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 60 76 61 77 / 80 50 10 10
Carlsbad 59 80 59 86 / 70 30 10 20
Dryden 63 78 62 80 / 70 20 20 20
Fort Stockton 62 79 60 84 / 80 30 20 30
Guadalupe Pass 55 79 56 81 / 60 30 20 10
Hobbs 57 75 58 80 / 80 40 10 20
Marfa 55 79 54 83 / 70 30 30 20
Midland Intl Airport 60 76 61 78 / 80 40 10 10
Odessa 60 77 61 78 / 80 40 10 20
Wink 62 81 61 84 / 80 30 10 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch until 6 AM MDT Thursday for Central Lea County-
Eddy County Plains-Guadalupe Mountains of Eddy County-
Northern Lea County-Southern Lea County.
TX...Flash Flood Watch until 7 AM CDT /6 AM MDT/ Thursday for Andrews-
Borden-Crane-Davis/Apache Mountains Area-Dawson-Ector-
Gaines-Glasscock-Guadalupe Mountains-Howard-Loving-Martin-
Midland-Mitchell-Pecos-Reagan-Reeves County and Upper Trans
Pecos-Scurry-Upton-Van Horn and Highway 54 Corridor-Ward-
Winkler.
&&Hazardous weather outlook, Apr 12, 1:43 PM CDT, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 143 PM CDT Wed Apr 12 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 143 PM CDT Wed Apr 12 2017 /1243 PM MDT Wed Apr 12 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Strong thunderstorms are possible across all of west Texas and southeast New Mexico this afternoon and tonight. Some of the storms may become severe, with large hail and damaging winds being the main threats. However a tornado or two cannot be ruled out, especially over southeastern New Mexico this afternoon and evening. Frequent lightning strikes will likely accompany storms, as will locally heavy rainfall and the potential for flash flooding, particularly this tonight when one or more thunderstorm complexes could form. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Strong, if not severe, storms will be possible each afternoon and evening from Thursday afternoon through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Apr 12, 9:08 PM CDT, 3 hours 18 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 908 PM CDT WED APR 12 2017 TXZ074-080-130300- Marfa Plateau TX-Davis/Apache Mountains Area TX- 908 PM CDT WED APR 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFF DAVIS AND NORTHEASTERN PRESIDIO COUNTIES UNTIL 1000 PM CDT... At 907 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles southeast of Valentine, or 21 miles northwest of Marfa, moving east at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Bloys Camp and Ryan. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && LAT...LON 3038 10440 3052 10442 3064 10400 3038 10398 TIME...MOT...LOC 0207Z 256DEG 25KT 3045 10435 44
Special weather statement, Apr 12, 9:19 PM CDT, 3 hours 7 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 919 PM CDT WED APR 12 2017 TXZ058-067-068-075-130300- Pecos TX-Reeves County and Upper Trans Pecos TX-Crane TX-Ward TX- 919 PM CDT WED APR 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS...EASTERN REEVES...SOUTHEASTERN WARD AND WEST CENTRAL CRANE COUNTIES UNTIL 1000 PM CDT... At 918 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Coyanosa to 11 miles northwest of Fort Stockton. Movement was northeast at 40 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Grandfalls, Royalty, Coyanosa and Imperial Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && LAT...LON 3164 10276 3097 10274 3097 10296 3125 10318 TIME...MOT...LOC 0218Z 203DEG 36KT 3126 10316 3104 10298 44
Local storm report, Apr 12, 10:03 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Midland/Odessa TX
1003 PM CDT WED APR 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 24 WNW FORT STOCKTON 31.02N 103.26W
04/12/2017 E1.50 INCH Pecos TX PUBLIC
PING PONG SIZE HAIL REPORTED FIVE MILES N OR I-10...EXIT
235.
&&
MARK.STROBINSpecial weather statement, Apr 12, 10:28 PM CDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1028 PM CDT WED APR 12 2017 TXZ074-075-130415- Pecos TX-Davis/Apache Mountains Area TX- 1028 PM CDT WED APR 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PECOS...NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES UNTIL 1115 PM CDT... At 1027 PM CDT, Doppler radar was tracking a strong thunderstorm near Camp Mitre Peak, or 11 miles east of Fort Davis, moving northeast at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Hovey. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && LAT...LON 3042 10373 3056 10382 3085 10349 3049 10329 TIME...MOT...LOC 0327Z 242DEG 21KT 3053 10371 44
Special weather statement, Apr 12, 11:50 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1150 PM CDT WED APR 12 2017 TXZ074-130530- Davis/Apache Mountains Area TX- 1150 PM CDT WED APR 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFF DAVIS COUNTY UNTIL 1230 AM CDT... At 1150 PM CDT, Doppler radar was tracking a strong thunderstorm near McDonald Observatory, or 7 miles west of Fort Davis, moving northeast at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fort Davis, McDonald Observatory, Davis Mountains State Park, Black Mountain, Star Mountain, Indian Lodge and Fort Davis National Historical Site. LAT...LON 3088 10376 3071 10351 3049 10404 3065 10415 TIME...MOT...LOC 0450Z 239DEG 49KT 3062 10402 33
Local storm report, Apr 13, 12:11 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1211 AM CDT THU APR 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM HAIL 6 W FORT DAVIS 30.59N 104.00W
04/12/2017 E1.25 INCH Jeff Davis TX AMATEUR RADIO
FORT DAVIS RESORT.
&&
JAMES.DEBERRYThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:13 PM CDT | Special Weather Statement | MAF | Ward | 47 min |
| Apr 12, 7:15 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 45 min |
| Apr 12, 7:18 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 42 min |
| Apr 12, 7:35 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 40 min |
| Apr 12, 8:13 PM CDT | Special Weather Statement | MAF | 47 min | |
| Apr 12, 8:15 PM CDT | Special Weather Statement | MAF | Reeves | 45 min |
| Apr 12, 8:22 PM CDT | Special Weather Statement | MAF | Reeves | 38 min |
| Apr 12, 8:44 PM CDT | Tornado Warning | MAF | Andrews | 31 min |
| Apr 12, 8:45 PM CDT | Special Weather Statement | MAF | Ward | 45 min |
| Apr 12, 8:47 PM CDT | Special Weather Statement | MAF | Reeves | 43 min |
| Apr 12, 9:01 PM CDT | Special Weather Statement | MAF | 44 min | |
| Apr 12, 9:05 PM CDT | Areal Flood Advisory | MAF | Ward, Winkler | 3 hr |
| Apr 12, 9:08 PM CDT | Special Weather Statement | MAF | Jeff Davis | 52 min |
| Apr 12, 9:09 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 36 min |
| Apr 12, 9:19 PM CDT | Special Weather Statement | MAF | Ward | 41 min |
| Apr 12, 9:42 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Gaines, Martin | 48 min |
| Apr 12, 10:02 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Apr 12, 10:28 PM CDT | Special Weather Statement | MAF | 47 min | |
| Apr 12, 10:52 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Apr 12, 11:18 PM CDT | Areal Flood Advisory | MAF | Andrews, Dawson, Gaines, Martin | 3 hr |
| Apr 12, 11:50 PM CDT | Special Weather Statement | MAF | Jeff Davis | 40 min |
| Apr 13, 12:31 AM CDT | Special Weather Statement | MAF | Jeff Davis | 44 min |
| Apr 13, 12:39 AM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 51 min |
| Apr 13, 1:08 AM CDT | Special Weather Statement | MAF | Jeff Davis | 52 min |
| Apr 13, 1:09 AM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| Apr 13, 1:29 AM CDT | Special Weather Statement | MAF | Jeff Davis | 46 min |
| Apr 13, 2:14 AM CDT | Special Weather Statement | MAF | Jeff Davis | 46 min |
| Apr 13, 2:35 AM CDT | Severe Thunderstorm Warning | MAF | Presidio | 40 min |
| Apr 13, 4:17 AM CDT | Special Weather Statement | MAF | Terrell | 58 min |
| Apr 13, 4:46 AM CDT | Areal Flood Advisory | MAF | Terrell | 3 hr |
| Apr 13, 5:37 AM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.